Alert archive / South Carolina / Lake Wind Advisories in 2014
Lake Wind Advisory 15, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 30, 2014, 10:54 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 30, 2014, 2:00 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 10:54 AM EDT (14:54 UTC)
- In effect from
- Apr 30, 2014, 2:00 PM EDT
- Expired
- Apr 30, 2014, 4:12 PM EDT
- In force
- 2 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 30, 9:32 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 30, 9:32 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 932 AM EDT WED APR 30 2014 .SYNOPSIS... THE THREAT OF STORMY WEATHER WILL CONTINUE INTO TONIGHT. A SLOW MOVING FRONTAL SYSTEM WILL CROSS THE AREA TONIGHT THEN STALL NEAR THE COAST FOR THURSDAY. COOL AND DRY HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... LATEST RADAR REFLECTIVITY SHOWS MAINLY LIGHT TO MODERATE CONVECTION MOVING INTO WESTERN PORTIONS OF THE FORECAST AREA FROM GA. A HEAVIER CELL NOTED IN AIKEN COUNTY MOVING OFF TO THE NORTHEAST. THIS TREND WILL CONTINUE AS SHOWERS AND THUNDERSTORMS BECOME MORE WIDESPREAD THIS AFTERNOON. RECENT KCAE 88D VWP ANALYSIS SHOWS LITTLE DIRECTIONAL SHEAR WITH HEIGHT...SOUTHWEST WIND 25 TO 40 KT FROM 1K- 5K FT AGL. ACROSS SOUTHERN AND EASTERN UPPER RIDGE WAS OFF THE EAST COAST WITH A DEEP/LARGE CYCLONE OVER SOUTHERN MN. THIS PATTERN WILL FINALLY SHIFT BY THURSDAY AS THE UPPER RIDGE OFF THE COAST MOVES FARTHER OUT TO SEA ALLOWING THE UPPER LOW TO LIFT NORTHEAST INTO THE GREAT LAKES REGION. THE SURFACE COLD FRONT EXTENDING FROM EASTERN KENTUCKY TO THE GULF COAST WILL SLOWLY MOVE EAST REACHING THE UPSTATE EARLY THIS EVENING. OUR AREA WILL REMAIN IN THE WARM SECTOR AHEAD OF THE FRONT TODAY. PWAT IS FORECAST TO INCREASE TO JUST OVER 1.80 INCHES WITH MODERATE TO STRONG INSTABILITY AS WELL AS STRONG MOISTURE TRANSPORT AND DIVERGENCE ALOFT. STRONG SHEAR IS FORECAST WITH H8 WINDS 35 TO 45 KNOTS. SPC STILL HAS THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER. THE SPC WRF AND HRRR MODELS INDICATE THE BEST CHANCE FOR CONVECTION THROUGH MIDDAY WITH THE PRECIP SHIFTING CLOSER TO THE COAST THIS AFTERNOON. HOWEVER...CONVECTION ALONG THE GULF COAST COULD ACT TO DECREASE CONVECTION ACROSS THE MIDLANDS AND CSRA. POPS RANGE FROM 60 TO 80 PERCENT RANGE TODAY. HIGH CHANCE POPS LOOK REASONABLE OVERNIGHT...GIVEN THE FRONTAL PASSAGE. LEANED TOWARD THE WARMER GUIDANCE FOR MAX TEMPS TODAY SINCE TEMPERATURES WILL START THE DAY IN THE UPPER 60S TO LOWER 70S. WENT WITH CONSENSUS FOR MILD TEMPERATURES IN THE UPPER 50S WEST TO MID 60S EAST TONIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THE FRONTAL BOUNDARY WILL REACH THE COAST THURSDAY MORNING THEN STALL. ALL MODELS SHOW DEEP MOISTURE SHIFT EAST OF THE FORECAST AREA EARLY THURSDAY. A STABLE AIR MASS AND COLD AIR ADVECTION WILL OVERSPREAD THE AREA FROM THE WEST...DIMINISHING THE CHANCE FOR SHOWERS THURSDAY. KEPT A CHANCE FOR SHOWERS FRIDAY ACROSS MAINLY THE EASTERN PORTION OF THE CWA AS MOISTURE SURGES NORTHWARD ALONG THE STALLED FRONT. COOLER TEMPERATURES ARE EXPECTED WITH HIGHS IN THE 75 TO 80 DEGREE RANGE THURSDAY THEN IN THE LOWER 70S FRIDAY. OVERNIGHT LOWS SHOULD BE IN THE 50S THURSDAY NIGHTS...UPPER 40S TO LOWER 50S FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE GFS AND ECMWF INDICATE A DRY PATTERN FOR THE WEEKEND THROUGH EARLY NEXT WEEK. SURFACE RIDGING JUST TO THE SOUTH WILL DOMINATE WITH THE UPPER PATTERN DE-AMPLIFYING. TEMPERATURES THROUGH THE MEDIUM RANGE PERIOD WILL BEGIN BELOW NORMAL SATURDAY...BEFORE GRADUALLY WARMING TO ABOVE NORMAL FOR THE BEGINNING OF NEXT WEEK. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... VFR WITH PERIODS OF MVFR EXPECTED FOR MUCH OF TODAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. RADAR TRENDS THIS MORNING INDICATE SOME AREAS OF SHOWERS WITH ISOLATED THUNDERSTORMS MOVING NORTHEAST FROM THE CSRA INTO THE MIDLANDS THIS MORNING. MOST TAF SITES REPORTING VFR CONDITIONS WITH OCCASIONAL MVFR CONDITIONS. AS A COLD FRONT NEAR THE TN VALLEY SLOWLY MOVES EASTWARD...MOISTURE WILL INCREASE ACROSS THE AREA THIS MORNING AND INTO THE AFTERNOON HOURS. THE POTENTIAL FOR CONVECTION WILL INCREASE DURING THE DAY. THUNDER WILL BE POSSIBLE DURING THE AFTERNOON. WILL USE VCTS FOR ALL TAF STIES DURING THE AFTERNOON AND INTO THE EVENING HOURS...AS CONFIDENCE IS LOW AS TO WHERE AND WHEN STRONGER CONVECTION WILL DEVELOP. WINDS HAVE INCREASED THIS MORNING AND WILL CONTINUE AROUND 12 KNOTS WITH GUSTS UP TO 20 KNOTS THROUGH THE DAY. WIND SPEEDS WILL DIMINISH SOMEWHAT BY THIS EVENING. .EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT AS THE FRONTAL SYSTEM SLOWLY CROSSES THE REGION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 30, 10:10 AM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1010 AM EDT WED APR 30 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-011415- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1010 AM EDT WED APR 30 2014 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO THE EVENING. SOME STORMS COULD BECOME SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO A POSSIBILITY OF TORNADOES. LOCALIZED FLOODING MAY OCCUR IN POOR- DRAINAGE AREAS. RIVER FLOODING MAY OCCUR AT SOME OF THE RIVER FORECAST POINTS THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:06 AM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 48 min |
| Apr 30, 10:54 AM EDT | Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 3 hr |
Nearby
Lake Wind Advisories in South Carolina, 2014Lake Wind Advisories in Georgia, 2014Every lake wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.